MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization with the target position at the internal iliac artery prior to stent grafting, a vascular plug (unknown brand) was implanted followed by two 10mm azur coils (terumo interventional systems), the 6mm x 25cm deltafill 18 coil (dlf180625 / l11447) was used and attempt was made to detach the coil.The enpower control cable (ecb00018200 / l16610) with the green light illuminated indicating the box was fully charge, was connected to the enpower detachment control box 2 (dcb2) (dcb2000500 / c50538) with the complaint coil.The second light on the bottom of the control box indicated no charge was illuminated.The coil was disconnected from the enpower control cable, but the light remained illuminated.The enpower conctrol cable was replaced with another enpower cable (ecb00018200 / k10031), but the same issue continued.The enpower detachment control box 2 was replaced with another one from the same lot (c50538) but the issue remained unresolved.The complaint coil was then removed from the patient and the procedure was completed using a competitor coil.There was no report of any patient adverse event or complication as a result of the reported event.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l11447) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information provided in the complaint and without the complaint product available for analysis, the reported issue by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue of the coil not being able to be detached during the procedure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization with the target position at the internal iliac artery prior to stent grafting, a vascular plug (unknown brand) was implanted followed by two 10mm azur coils (terumo interventional systems), the 6mm x 25cm deltafill 18 coil (dlf180625 / l11447) was used and attempt was made to detach the coil.The enpower control cable (ecb00018200 / l16610) with the green light illuminated indicating the box was fully charge, was connected to the enpower detachment control box 2 (dcb2) (dcb2000500 / c50538) with the complaint coil.The second light on the bottom of the control box indicated no charge was illuminated.The coil was disconnected from the enpower control cable, but the light remained illuminated.The enpower conctrol cable was replaced with another enpower cable (ecb00018200 / k10031), but the same issue continued.The enpower detachment control box 2 was replaced with another one from the same lot (c50538) but the issue remained unresolved.The complaint coil was then removed from the patient and the procedure was completed using a competitor coil.There was no report of any patient adverse event or complication as a result of the reported event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 3/26/2020.E.1: initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during the coil embolization with the target position at the internal iliac artery prior to stent grafting, a vascular plug (unknown brand) was implanted followed by two 10mm azur coils (terumo interventional systems), the 6mm x 25cm deltafill 18 coil (dlf180625 / l11447) was used and attempt was made to detach the coil.The enpower control cable (ecb00018200 / l16610) with the green light illuminated indicating the box was fully charge, was connected to the enpower detachment control box 2 (dcb2) (dcb2000500 / c50538) with the complaint coil.The second light on the bottom of the control box indicated no charge was illuminated.The coil was disconnected from the enpower control cable, but the light remained illuminated.The enpower conctrol cable was replaced with another enpower cable (ecb00018200 / k10031), but the same issue continued.The enpower detachment control box 2 was replaced with another one from the same lot (c50538) but the issue remained unresolved.It was reported that prior to the reported issue, the green system ready light was illuminated when the control box was powered on.All connections properly fit without any application of force.The complaint coil was then removed from the patient and the procedure was completed using a competitor coil.There was no report of any patient adverse event or complication as a result of the reported event.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9845731
Report Number3008114965-2020-00053
Device Sequence Number16334746
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot NumberL11447
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM AZUR COIL (TERUMO INTERVENTIONAL SYSTEMS); ENPOWER CONTROL CABLE; ENPOWER CONTROL CABLE; ENPOWER DCB 2; VASCULAR PLUG (UNKNOWN BRAND)